Alert archive / Georgia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 190, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 28, 2020, 8:02 PM EDT for Chattahoochee County, Stewart County, Georgia. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2020, 8:02 PM EDT (00:02 UTC)
- Expired
- Jun 28, 2020, 8:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Chattahoochee County, GA, Stewart County, GA
The radar
The Maxwell AFB radar (KMXX), 91 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 8:29 PM EDT | TSTM WND DMG | Manta, GA | TREE REPORTED DOWN ALONG FIRETOWER RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 868 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1482 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
041
WUUS52 KFFC 290002
SVRFFC
GAC053-259-290030-
/O.NEW.KFFC.SV.W.0190.200629T0002Z-200629T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
802 PM EDT Sun Jun 28 2020
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Chattahoochee County in west central Georgia...
Northern Stewart County in west central Georgia...
* Until 830 PM EDT.
* At 802 PM EDT, a severe thunderstorm was located near Seale, or 17
miles south of Phenix City, moving east at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Cusseta, Fort Benning/lawson Army Air Fld, Omaha, Christopher,
Jamestown/south Fort Benning, Renfroe and Manta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3218 8501 3220 8496 3222 8498 3222 8493
3224 8491 3225 8492 3226 8489 3230 8494
3233 8501 3237 8498 3238 8495 3241 8488
3241 8479 3242 8477 3246 8475 3228 8466
3223 8466 3222 8464 3220 8464 3214 8505
TIME...MOT...LOC 0002Z 252DEG 25KT 3222 8510
HAIL...0.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 7:41 PM EDT, 21 minutes earlier.
Area forecast discussion, Jun 28, 7:41 PM EDT, 21 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 741 PM EDT Sun Jun 28 2020 ...00Z Aviation Forecast Discussion... .PREV DISCUSSION... /Issued 312 PM EDT Sun Jun 28 2020/ ..Afternoon Area Forecast Discussion for Sunday, June 28... SHORT TERM /Tonight through Monday Night/... While some initial isolated convection has triggered in parts of north GA, the main focus continues to be on potential for more organized quasi-linear convective cluster this afternoon into evening given ridge rider setup. Current wave of storms propagating across TN has some CAM solution support to make it's way into portions of north GA. The instability axis is in a favorable orientation to this wave for a continued track into the northern CWA as well. The Day 1 SPC Outlook update did also expand the Marginal Risk into the far north and east accordingly to this potential. Made some increased pop adjustments to go a bit later in the north and east. Some enhanced moisture and possible weak upper impulse influence keeps some lingering pops across far north GA overnight and then the upper ridge is progged to dampen some for Monday afternoon so again have some chance pops in the northern majority and slight farther south for mostly diurnally driven showers and storms. Temps look to increase to above climo for Monday with most areas above 90 and with eastern central GA progged to get into the mid 90s, resultant heat indices could make it in the low 100s. For now look a few degrees below heat advisory criteria so not planning on issuing but will need to monitor if future updates trend warmer. Baker LONG TERM /Tuesday through Sunday/... A cut off low will be spinning to the northeast of the area on Tuesday as part of a larger Omega block over the CONUS. Viewing the dynamic tropopause within the models reveals several smaller cyclonic features that are trapped under the larger ridge within the Omega block which are providing some lift due to CVA as they move about. Moving forward, the cut-off low should absorb into the flow but may leave behind a separate cut-off which may merge with one of the cyclonic features along the dynamic tropopause just to the west of our region. The net result of all this will be a very wet forecast through the long term. PWAT values are forecast to remain above 1.5 through the entirety of the long term, and with an impulse to the west of the area, plenty of lift and moisture should continue to overspread the CWA and provide plenty of chances for afternoon and evening thunderstorms. Generally went with the blend, as exact details of how these afternoons and evenings play out will be best left to mesoscale models. One benefit of the cut-off and consistent cloud cover and associated precipitation will be to reduce afternoon high temperatures somewhat. While highs will be in the upper 80s all the way to upper 90s in central GA on Tuesday, afternoon high are expected to come down a few degrees across the state moving forward. The humidity will not be leaving any time soon, however, as dewpoints are expected to remain in the 70s throughout the forecast period. Lusk && .AVIATION... 00Z Update... VFR conditions are largely expected to prevail through the forecast period, though brief MVFR is possible at CSG after 11-13z Monday. While shra/tsra coverage this evening is limited, highest potential for impacts through 02z is at CSG before coverage is expected to diminish further. Additional scattered shra/tsra is possible Monday afternoon, primarily at ATL/AHN area sites. Winds will remain westerly 3-6kts overnight increasing to around 10 kts Monday with gusts 15-18kts possible. //ATL Confidence...00Z Update... Medium on evening convective coverage and morning MVFR potential at CSG. High on other elements. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 73 93 73 92 / 30 30 20 60 Atlanta 73 91 73 89 / 20 30 20 60 Blairsville 67 84 67 83 / 40 40 30 60 Cartersville 71 91 71 89 / 30 40 20 60 Columbus 74 93 75 91 / 20 20 10 60 Gainesville 73 89 72 88 / 30 30 20 60 Macon 74 95 74 92 / 20 20 10 50 Rome 72 91 72 89 / 30 40 30 60 Peachtree City 72 91 72 89 / 20 30 20 60 Vidalia 76 96 76 96 / 20 20 10 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW LONG TERM....Lusk AVIATION...RW
Hazardous weather outlook, Jun 28, 11:49 AM EDT, 8 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1149 AM EDT Sun Jun 28 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-291600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1149 AM EDT Sun Jun 28 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered showers and thunderstorms are expected to develop this afternoon, mainly impacting north Georgia. Strong storms will be possible with gusty winds, small hail, frequent lightning and heavy rainfall as the primary concerns. Some severe storms could impact northeast Georgia with damaging winds and large hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Scattered to numerous showers and thunderstorms will be possible each afternoon and evening. Gusty winds, frequent lightning, and heavy rain will be possible with any storms that do develop. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 28, 2:14 PM EDT, 5 hours 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
214 PM EDT Sun Jun 28 2020
GAZ005-281845-
Murray GA-
214 PM EDT Sun Jun 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MURRAY COUNTY UNTIL
245 PM EDT...
At 214 PM EDT...a strong thunderstorm was over Gregory, or 11 miles
north of Chatsworth...moving east at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cisco, Tennga, Gregory and Sumac.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3488 8462 3488 8483 3491 8483 3494 8484
3496 8482 3499 8476 3499 8462
TIME...MOT...LOC 1814Z 251DEG 19KT 3492 8479
WIND...40MPHSpecial weather statement, Jun 28, 2:38 PM EDT, 5 hours 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
238 PM EDT Sun Jun 28 2020
GAZ005-006-281915-
Murray GA-Fannin GA-
238 PM EDT Sun Jun 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MURRAY AND
NORTHWESTERN FANNIN COUNTIES UNTIL 315 PM EDT...
At 237 PM EDT...a strong thunderstorm was near Cohutta Wilderness, or
15 miles northeast of Chatsworth...moving east at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cohutta Wilderness, Colwell and Jones Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3499 8443 3496 8441 3488 8445 3489 8467
3499 8468
TIME...MOT...LOC 1837Z 268DEG 20KT 3496 8464
WIND...40MPHSpecial weather statement, Jun 28, 3:13 PM EDT, 4 hours 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
313 PM EDT Sun Jun 28 2020
GAZ006>009-014>016-281945-
Gilmer GA-Dawson GA-Union GA-Towns GA-White GA-Lumpkin GA-Fannin GA-
313 PM EDT Sun Jun 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR GILMER...NORTHWESTERN DAWSON...
UNION...TOWNS...NORTHERN WHITE...LUMPKIN AND FANNIN COUNTIES UNTIL
345 PM EDT...
At 313 PM EDT...a line of strong thunderstorms was along a line
extending from near Ivy Log to Mountaintown...and moving southeast at
25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Dahlonega, Ellijay, Blue Ridge, Blairsville, Young Harris, East
Ellijay, Helen, Morganton, Suches, Unicoi State Park, Amicalola Falls
State Park, Robertstown, Blue Mountain Shelter, Gumlog, Jones Creek,
Fausett Lake, Pisgah, Mineral Bluff, Cherry Log and Stover Creek
Shelter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3486 8366 3482 8365 3480 8368 3476 8363
3441 8426 3447 8426 3447 8432 3456 8435
3455 8445 3476 8464 3478 8464 3482 8458
3486 8462 3499 8424 3499 8390
TIME...MOT...LOC 1913Z 309DEG 20KT 3495 8402 3476 8455
WIND...40MPHSpecial weather statement, Jun 28, 3:47 PM EDT, 4 hours 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
347 PM EDT Sun Jun 28 2020
GAZ006>009-013>016-023-024-282015-
Gilmer GA-Hall GA-Banks GA-Dawson GA-Union GA-Towns GA-Pickens GA-
White GA-Lumpkin GA-Fannin GA-
347 PM EDT Sun Jun 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR GILMER...NORTHERN HALL...NORTHERN
BANKS...DAWSON...UNION...TOWNS...PICKENS...WHITE...LUMPKIN AND
SOUTHEASTERN FANNIN COUNTIES UNTIL 415 PM EDT...
At 346 PM EDT...a line of strong thunderstorms was along a line
extending from Titus to near Tails Creek...and moving southeast at 35
mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Dahlonega, Jasper, Cleveland, Dawsonville, Ellijay, Blue Ridge,
Hiawassee, Blairsville, Nelson, Young Harris, Clermont, East Ellijay,
Helen, Morganton, Talking Rock, Suches, Unicoi State Park, Dougherty,
Amicalola Falls State Park and Robertstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3495 8355 3488 8366 3480 8368 3474 8362
3465 8366 3455 8362 3451 8367 3445 8363
3445 8362 3449 8354 3448 8345 3433 8413
3433 8426 3438 8426 3438 8444 3467 8466
3473 8466 3480 8460 3499 8384 3499 8356
TIME...MOT...LOC 1946Z 298DEG 29KT 3495 8363 3472 8459
WIND...40MPHSpecial weather statement, Jun 28, 5:29 PM EDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
529 PM EDT Sun Jun 28 2020
GAZ006>008-014-015-282200-
Gilmer GA-Dawson GA-Union GA-Lumpkin GA-Fannin GA-
529 PM EDT Sun Jun 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR GILMER...NORTHWESTERN DAWSON...
SOUTHWESTERN UNION...WESTERN LUMPKIN AND SOUTHEASTERN FANNIN COUNTIES
UNTIL 600 PM EDT...
At 529 PM EDT...a line of strong thunderstorms was along a line
extending from near Pisgah to Ellijay...and moving east at 20 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Dahlonega, Ellijay, East Ellijay, Amicalola Falls State Park,
Margret, Camp Merrill, Dial, Springer Mountain Shelter, Len Foote
Hike Inn, Cartecay, Pisgah, Black Gap Shelter, Mountaintown, Stover
Creek Shelter, Hawk Mountain Shelter, Nimblewill, Roy, Gaddistown and
Gooch Mountain Shelter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3455 8397 3454 8434 3456 8435 3456 8437
3455 8437 3455 8442 3456 8443 3455 8443
3455 8446 3474 8465 3477 8463 3479 8409
TIME...MOT...LOC 2129Z 279DEG 18KT 3469 8425 3469 8450
WIND...40MPHSpecial weather statement, Jun 28, 7:51 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
751 PM EDT Sun Jun 28 2020
GAZ090-102-290015-
Chattahoochee GA-Stewart GA-
751 PM EDT Sun Jun 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR CHATTAHOOCHEE AND STEWART
COUNTIES UNTIL 815 PM EDT...
At 749 PM EDT...a line of strong thunderstorms was along a line
extending from near Seale to near Lugo...and moving east at 40 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Lumpkin, Cusseta, Richland, Fort Benning/lawson Army Air Fld,
Charles, Christopher, Westville, Jamestown/south Fort Benning,
Brooklyn, Renfroe, Manta, Troutman, Omaha, Sanford, Eelbeck/West Fort
Benning, Louvale and Providence Canyon State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3192 8491 3195 8496 3198 8496 3199 8506
3209 8504 3213 8506 3220 8496 3222 8498
3222 8493 3225 8492 3226 8489 3233 8501
3237 8498 3241 8488 3242 8477 3249 8473
3252 8465 3223 8466 3217 8464 3193 8466
TIME...MOT...LOC 2349Z 250DEG 39KT 3224 8517 3196 8518
HAIL...0.75IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 8:25 PM EDT | Special Weather Statement | FFC | Catoosa, Dade, Whitfield | 35 min |
| Jun 28, 8:35 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Stewart, Webster | 25 min |
| Jun 28, 8:39 PM EDT | Special Weather Statement | FFC | Chattahoochee, Marion, Muscogee | 36 min |
| Jun 28, 9:04 PM EDT | Special Weather Statement | FFC | Catoosa, Dade, Walker, Whitfield | 26 min |
| Jun 28, 9:33 PM EDT | Special Weather Statement | FFC | Macon | 27 min |
| Jun 29, 4:25 PM EDT | Special Weather Statement | FFC | Hall | 35 min |
| Jun 29, 4:43 PM EDT | Special Weather Statement | FFC | Walker | 32 min |
| Jun 29, 4:59 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Walker | 46 min |
| Jun 29, 5:04 PM EDT | Special Weather Statement | FFC | Catoosa, Whitfield | 26 min |
| Jun 29, 5:09 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Murray, Whitfield | 51 min |
| Jun 29, 5:22 PM EDT | Special Weather Statement | FFC | Whitfield | 23 min |
| Jun 29, 5:31 PM EDT | Special Weather Statement | FFC | Forsyth | 29 min |
| Jun 29, 5:57 PM EDT | Special Weather Statement | FFC | Floyd | 33 min |
| Jun 29, 6:49 PM EDT | Special Weather Statement | FFC | Towns | 11 min |
| Jun 29, 7:48 PM EDT | Special Weather Statement | FFC | Oglethorpe | 27 min |
| Jun 29, 7:54 PM EDT | Special Weather Statement | FFC | Coweta | 36 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.